Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 106, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 15, 2000, 6:50 PM CDT for Pierce County, Rolette County, North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2000, 6:50 PM CDT (23:50 UTC)
- Expired
- Jul 15, 2000, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
Counties Pierce County, ND, Rolette County, ND
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1025 J/kg
- Mixed-layer CIN
- -492 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 152350 SVRBIS NDC069-079-160030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 650 PM CDT SAT JUL 15 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA EASTERN ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 730 PM CDT * AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM ROLLA TO 26 MILES WEST OF ORRIN...OR FROM 41 MILES EAST OF BOTTINEAU TO 28 MILES EAST OF MINOT...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... NANSON AT 715 PM CDT MYLO AT 720 PM CDT WOLFORD AT 730 PM CDT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:30 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 15, 2:30 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT SAT JUL 15 2000 THREAT OF TSTMS MAIN FCST PRBLM FOR THIS EVE...THEN COOL TEMPS FOR LATER IN THE PERIOD. MODELS IN GUD AGREEMENT...BUT HAVE GENLY FLWD ETA. STG VORT MAX TO MOV THRU SRN CANADA THIS EVE...A TRAILING COLD FRONT WL MOVE E OF OUR CWA BY 06Z. SO...EXPCT MAIN TSTM THREAT TO BE OVER AFTER MIDNIGHT. CDFNT ALREADY THRU ISN AREA...SO EXPCT MAIN THREAT TO BE FM MOT/BIS AND E THIS EVE. CAPE IN EXCESS OF 3500 WITH FAVORABLE LO LEVEL SHEAR...SO POTENTIAL FOR SEVERE GUD. CDFNT SHUD PROVIDE FOCUS TO BREAK THRU THE CAPPING INVERSION. MUCH DRIER AND COOLER AIR BEHIND CDFNT TO DOMINATE OUR AREA THRU MONDAY...SO SEE LTL THREAT FOR PRECIP. GUIDANCE TEMPS PRETTY SMLR THRU THE FIRST 3 PRDS...AND GENLY FLWD. GUIDANCE DIFFERS FOR MAX TEMPS ON MONDAY. MODELS FCST H8 TEMPS OF 8C IN THE NCNTL...HWVR... WI GUD SUNSHINE...SHUD STILL SEE; TEMPS TO AROUND 70. SO WL GO ABOVE FWC TEMPS FOR MONDAY. COOLER AIR HANGS ARND THRU WED...THEN A WARMUP STARTS BY THU. BEST THREAT FOR TSTMS LUKS LIKE TUE NITE AND WED. .BIS...NONE. FORS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:42 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 33 min |
| Jul 14, 8:15 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 60 min |
| Jul 15, 12:21 AM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 54 min |
| Jul 15, 5:53 PM CDT | Tornado Warning | BIS | Bottineau, Rolette | 37 min |
| Jul 15, 6:12 PM CDT | Tornado Warning | BIS | Bottineau, Rolette | 33 min |
| Jul 15, 6:26 PM CDT | Tornado Warning | BIS | McHenry | 34 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.